Jump to content
CrazyBoards.org

Depakote aggravating mild psychosis?


Recommended Posts

So, to start off I'm newly diagnosed as bipolar 1. I've had symptoms since as early as ages 11-13 and am 21 as of now. However, I've only been on meds for about a month and a half and I've only been in treatment for not too much longer. My current dose of meds is 500mg daily of depakote (250 in the morning, 250 at night). And all of my experiences with psychosis (pretty exclusively when manic too) have been... honestly pretty tame and not enough to add "with psychotic features" do my diagnosis and I don't think I've ever gone to full on hallucinations, only delusions (of varying types, though one of my favorites was when I was convinced that me and some other 15-18 year old internet communists were going to overthrow the government). However, this was... definitely different. And this never happened in the same situations before I was medicated.

So, my mood has been evening out some (though it's kind of turning into this weird ultra rapid cycling cyclothymia seeming situation) and as such I've blessedly had way less trouble sleeping than I ordinarily would. Thank goodness, right? Well, see I have this friend in a different time zone and we help each other. And one of the things I help them with is I try to be something of a constant, in order to help with stability and give them an easier time while they're working on their BPD. As a result, one of the things in our routine (that I'm also dependent on and have been for awhile, honestly; the stability is mutually beneficial) is we always say goodnight. Sometimes this has me staying up a bit later than I generally would, and that's fine. My sleep has been relatively stable and this is just part of my routine. And my not-so-manic-anymore ass isn't staying up after they go to bed anymore.

Anyway, lately it's gotten to a certain point at night (when I'm not necessarily even tired; it's usually around an hour or two after I take my evening dose, which is usually 8-9 PM lately) where the room almost goes foggy and everything starts spinning. Things I say don't make sense at all, and I start seeing things like mysterious doors in front of my face that I know don't belong there. This can last anywhere from an hour to four or five, but usually it's on the shorter end and if I move around some it kind of stops, which has ramped up my psychomotor agitation. It's, really strange and it only happens after my evening dose (and I take the morning about the same amount of time after the evening dose; so I'll take morning around 8-9 AM now, evening 8-9 PM), and that might be because I'm less sedentary after my evening dose, but I'm not sure.

Other notable side effects are that things are making me more nauseous, but I understand that's normal? Like, things that would only make me mildly queasy I've thrown up in the middle of eating. I've also had more trouble than usual waking up, but an easier time getting to sleep. I've also had literally no appetite since starting this medicine and am thirsty all the time. 

Has anyone else had these experiences, especially other bipolar patients?

Link to comment
Share on other sites

I am SZA now ... The main thing I had a problem with when on depakote was how tired and groggy it made me feel.  I almost couldn't function.  Don't remember the dose though.

It was definitely easier for me to fall asleep and was also hard to wake up also.  I wasn't queasy with it and my appetite was not affected.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...